MAUDE Adverse Event Report: IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC035158
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Vascular Dissection (3160)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is not available for return as it was discarded; however, the manufacturing records for this lot were reviewed and did not reveal any issues pertaining to design, manufacturing, or quality.Appropriate testing and inspection was completed to ensure the device tip is atraumatic, and the distal section of the catheter undergoes 100% visual inspection and is free of visual defects or protrusions.At this time, the root cause of the vessel dissection and extravasation is unknown, and it can not be determined if zoom reperfusion catheter caused or contributed to the adverse event.If additional information is received, a supplemental report shall be issued.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure on (b)(3) to treat an occlusion in the left m1 and m2 segment of the middle cerebral artery (mca).The imperative care zoom 071 reperfusion catheter was delivered over a zoom 035 reperfusion catheter to the site of occlusion at m1 mca, and on first pass some clot was retrieved with residual clot remaining.Using the same zoom 071 and zoom 035 reperfusion catheter for the second pass, the physician was unable to retrieve additional clot from the m1 and m2 mca location.The physician then observed haziness with no apparent patient response, and the m2 mca artery appeared to be shutting down.The physician was concerned there may have been a dissection and proceeded to remove the zoom 071 and zoom 35 devices from the patient.On the third pass the physician switched to two competitor catheters, but at the clot site encountered extravasation as observed under fluoroscopy with apparent patient responses.The physician subsequently removed all devices, and used a balloon catheter and onyx to treat and occlude the extravasation.The extravasation was then resolved and the operation was concluded.The patient is currently doing well and is better than pre-procedure baselines.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE INC
1359 dell avenue
campbell, ca
MDR Report Key10477726
Report Number3014590708-2020-00002
Device Sequence Number16786002
Product Code NRY
UDI-Device Identifier00812212030092
UDI-Public(01)00812212030092(17)201119(10)IFG051320-01
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberICRC035158
Device Catalogue NumberICRC035158
Device Lot NumberIFG051320-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;